MAUDE Adverse Event Report: SYNCARDIA SYSTEMS, LLC SYNCARDIA COMPANION 2 DRIVER HAND PUMP

SYNCARDIA SYSTEMS, LLC SYNCARDIA COMPANION 2 DRIVER HAND PUMP
Catalog Number 397004-001
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
Hand pump has large hole in the side casing.It appears to be fully functional but site is not comfortable using it on a patient due to the damage.
 
Additional Manufacturer Narrative
Device history record (dhr) review confirmed that hand pump s/n (b)(6) was serviced and passed all functional testing prior to being released to finished goods.Visual inspection of external components found an orifice on the side of the hand pump body.Device passed all areas of functional testing for acceptance at incoming inspection.Physical damage did not impact functionality of the driver.Failure investigation for this complaint confirmed te reported issue.The customer complaint was replicated during testing, confirming the hand pump was still functional although it was visibly damaged.Root cause of the damage sustained while in the field was unable to be determined.Failure investigation identified no other test failures or damage that could have contributed to the reported issue.Damage was sustained after hand pum was nsite with the customer and was investigated for functionality at customer request.Device was not in patient use at time of complaint.This issue will be monitored and trended as part of the customer complaint process.Syncardia has completed its evaluation and is closing this file.If new or additional information is received in the future, syncardia will file a follow-up.
 
Event or Problem Description
Hand pump has large hole in the side casing.It appears t be fully functional but site is not comfortable using it on a patient due to the damage.

Brand Name
SYNCARDIA COMPANION 2 DRIVER HAND PUMP
Common Device Name
HAND PUMP
Manufacturer (Section D)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer (Section G)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer Contact
maia kirk
1992 e silverlake road
tucson, AZ 85713
5205451234
MDR Report Key19082433
Report Number3003761017-2024-00075
Device Sequence Number15393463
Product Code LOZ
UDI-Device Identifier00858000003114
UDI-Public(01)00858000003114
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P030011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number397004-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2024
Supplement Date Received by Manufacturer04/03/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown